DANIEL A. PIETRO, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In their recent review of torsades de pointes, Smith and Gallagher (1) recommended overdrive atrial pacing to control this arrhythmia. If qualified personnel are not available, however, to position such a device or if a delay in insertion is expected, an isoproterenol infusion can be lifesaving. We herein report a case of thioridazine-induced QT prolongation with recurrent ventricular tachycardia and fibrillation successfully controlled by isoproterenol.
A 53-year-old man with a history of chronic undifferentiated schizophrenia was admitted to the psychiatric service because of psychotic behavior despite therapy with thioridazine, 150 mg twice a day. Except for atypical
PIETRO DA. Thioridazine-Associated Ventricular Tachycardia and Isoproterenol. Ann Intern Med. 1981;94:411. doi: https://doi.org/10.7326/0003-4819-94-3-411_1
Download citation file:
Published: Ann Intern Med. 1981;94(3):411.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use